Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2000, 5:33 PM MDT for Banner County, Nebraska. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 5:33 PM MDT (23:33 UTC)
- Expired
- Jul 5, 2000, 6:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Banner County, NE
The radar
The Cheyenne radar (KCYS), 115 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:59 PM MDT | Hail 0.75 | Scottsbluff, NE | |
| Jul 5, 6:00 PM MDT | Hail 0.75 | Harrisburg, NE | |
| Jul 5, 6:00 PM MDT | Hail 0.75 | Scottsbluff, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 052333 SVRCYS NEC007-060015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 533 PM MDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BANNER COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF...HARRISBURG * UNTIL 615 PM MDT * AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM FROM 15 MILES SOUTH OF SCOTTSBLUFF TO 25 MILES SOUTH OF SCOTTSBLUFF. ANOTHER SEVERE STORM WAS 23 MILES SOUTHWEST OF SCOTTSBLUFF...IN EAST CENTRAL BANNER COUNTY. THESE STORMS WILL LIKELY PRODUCE HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR MUCH OF THE PANHANDLE OF NEBRASKA. LAT...LON 4167 10392 4154 10375 4185 10328 4202 10351 WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:07 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 5, 2:07 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT WED JUL 5 2000 OUTFLOW FM CNTRL NEB STRMS MOVG WWD ACRS E BDR CWA. EXTRAPOLATN HAS THIS APCHG WY/NEB BDR AT 00Z. STRMS FIRING NNEWD ALG SFC CNVRGNC AXIS W & N FRM CYS. MSTR CNVRGNC AXIS JUST E THIS FLO AXIS...EXTENDG FM CYS-AIA. STRMS WL REACH OUTFLOW BNDRY SHRTLY AFT 00Z. 19Z RUC SHOWS DVLPG TROFINESS AT 5H JUST W WY/NEB BDR DURG AFTN WITH INCRSG DIFFRNTL VORT ADVCTN...MNLY PANHANDL. ETA/AVN HV THIS IDEA ALSO. BIG QUESTION IS WHEN/WHERE SVR WX WL START. BLV CDR-AIA AREA...WITH HIEST SR HELICITIES...STILL HAS RISK MST DANGEROUS WX. ETA HAS 60-70% RHS IN BNDRY LYR SW SD/NRN PANHANDL BY 12Z THU...SO WL KP IDEA OF FOG/PSBL SPRINKLES OVR PANHANDL AND SPILLG W ACRS WY BDR THU MRNG. AFTR THAT STGR WLYS FLUSH MSTR AND POPS ZERO OR NR SO. TEMPS LWST ELEVATNS NXT CPL DAYS IN 90S...BRKG 100S NEB PANHANDL...ESP TOMORROW. .EXTENDED DISCUSSION...UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE CWA IN THE EXTENDED. THE RIDGE BROADENS AND RETROGRADES INTO THE WESTERN US WITH TIME. MEANWHILE...A TROF OF LOW PRESSURE REMAINS ALONG THE WEST COAST. NO MAJOR WEATHER SYSTEMS PROGGED TO EFFECT THE AREA. HOWEVER...WITH THE FLOW AROUND THE LARGE HIGH PRESSURE...MONSOONAL MOISTURE WILL BE TRANSPORTED INTO THE AREA FOR DIURNAL THUNDERSTORMS EACH DAY. .CYS... WY...NONE. NE...NONE. COX '
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:40 PM MDT | Tornado Warning | CYS | Banner, Morrill, Scotts Bluff | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.